Alert archive / Arkansas / Special Weather Statements in 2021
Special Weather Statement, NWS Tulsa, OK
NWS Tulsa, OK issued this special weather statement at May 27, 2021, 4:55 PM CDT for Madison County, Arkansas. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 27, 2021, 4:55 PM CDT (21:55 UTC)
- Expired
- May 27, 2021, 5:30 PM CDT
- In force
- 35 min
- Issued by
- NWS Tulsa, OK
County Madison County, AR
The radar
The Western Arkansas radar (KSRX), 91 km from the middle of the area, began a volume at 21:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 9.9 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 295 J/kg
- Mixed-layer CIN
- -229 J/kg
- Mixed-layer LCL
- 964 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 69 m²/s²
- 0-3 km storm-relative helicity
- 160 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted.
553
WWUS84 KTSA 272155
SPSTSA
Special Weather Statement
National Weather Service Tulsa OK
455 PM CDT Thu May 27 2021
ARZ011-272230-
Madison AR-
455 PM CDT Thu May 27 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN MADISON COUNTY UNTIL 530
PM CDT...
At 455 PM CDT, a strong thunderstorm was located over Japton, moving
east at 20 mph.
Penny size hail and winds in excess of 40 mph will be possible with
this storm.
Locations in or near the path include...
Aurora... Japton...
Witter... Boston...
Georgetown... Patrick...
Red Star...
LAT...LON 3584 9389 3601 9393 3611 9357 3585 9352
3584 9352
TIME...MOT...LOC 2155Z 260DEG 15KT 3594 9383
$$
LacyWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at May 27, 2:14 PM CDT, 2 hours 41 minutes earlier.
Area forecast discussion, May 27, 2:14 PM CDT, 2 hours 41 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
214 PM CDT Thu May 27 2021
.DISCUSSION...
Widespread strong to severe thunderstorms ongoing are expected to
continue across eastern Oklahoma into the evening hours. It
appears there will be multiple rounds of storms for northeastern
Oklahoma over the next several hours with all hazards possible
including a few tornadoes and some very large hail possible as the
atmosphere becomes even more unstable this afternoon. An outflow
boundary is currently emanating from the convection north of I-44
and is propagating southward toward the I-44 corridor. Where this
boundary sets up later this afternoon will serve as a focus for an
enhanced tornado risk somewhere over northeastern Oklahoma.
Current low level wind fields aren't too supportive of a big
tornado threat, but some localized areas near the boundary will
become more supportive as low level winds back some toward this
evening. One of the driving factors will be storm mode by the
time, as the storms transition to a southeastward advancing MCS
this evening and into the overnight hours. If storms can remain
discrete enough later this afternoon, a localized tornado risk
will exist along and south of the outflow boundary through the
evening hours. Tornadoes will remain possible along the leading
edge of the line as it moves into western Arkansas and far
southeast Oklahoma later this evening and tonight. The flooding
risk will be of concern this afternoon and evening as well as
storms train over the same areas and more storms develop and move
through with the cold front currently moving into northwest
Oklahoma. Anomalously high PWAT values will favor very high
rainfall rates and locally 5-6 inches of rain will be possible
through this evening in some locations.
Past tonight, the front will largely push south of the forecast
area by Friday morning ushering in some cooler and drier
conditions for the holiday weekend. A few showers and storms will
remain possible across far southern Oklahoma throughout the day
Friday, but any severe risk looks like it will stay south of the
Red River Friday afternoon. Surface high pressure will settle into
the area Friday night and Saturday morning. That along with some
clearing skies will allow temperatures to drop into the 40s for
some locations in northeast Oklahoma and northwest Arkansas, with
possibly some mid to even lower 40s possible for some of the
normally cooler sites of northwest Arkansas. The unseasonably cool
airmass will remain in place through the weekend with highs
largely in the lower to mid 70s and dry weather through at least
Sunday across the region. Rain chances return by Monday as another
slow moving trough digs into the Desert Southwest. Most of the
rain should remain to our west on Monday, but better chances
arrive Monday night into Tuesday. Severe potential appears to be
pretty marginal for now for the first part of the week. Shower and
storm chances will continue through the rest of the week, with
some better severe potential returning by next Thursday or so as
better instability returns by then.
Bowlan
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 82 59 73 52 / 90 90 10 10
FSM 87 66 79 55 / 50 100 10 10
MLC 84 63 76 55 / 30 100 20 20
BVO 81 54 71 46 / 90 60 0 0
FYV 81 57 72 45 / 80 100 10 0
BYV 81 58 70 46 / 80 100 10 0
MKO 83 60 73 52 / 70 100 10 10
MIO 80 55 70 47 / 90 90 0 0
F10 82 60 73 52 / 70 100 10 10
HHW 84 67 80 59 / 10 90 30 20
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Flash Flood Watch until 1 AM CDT Friday for OKZ054>072.
AR...Flash Flood Watch until 1 AM CDT Friday for ARZ001-002-010-011-
019-020.
&&
LONG TERM....99Hazardous weather outlook, May 27, 3:21 PM CDT, 1 hour 34 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 321 PM CDT Thu May 27 2021 ARZ001-002-010-011-019-020-029-OKZ049-053>076-281015- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 321 PM CDT Thu May 27 2021 ...SEVERE WEATHER THROUGH TONIGHT... This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...Today and Tonight. TORNADO. RISK...Elevated. AREA...Northeast Oklahoma and east-central Oklahoma. ONSET...Ongoing. SEVERE THUNDERSTORM. RISK...Critical. AREA...Eastern Oklahoma and Western Arkansas. ONSET...Ongoing. FLASH FLOOD. RISK...Limited. AREA...Mainly north of Interstate 40. ONSET...Ongoing. HEAVY RAIN. RISK...Significant. AREA...Eastern Oklahoma and western Arkansas. ONSET...Ongoing. DISCUSSION... A significant risk of severe weather exists this afternoon into the early evening across northeast and east central Oklahoma, with an elevated threat across northwest Arkansas and southeast Oklahoma tonight. Discrete storms this afternoon into the early evening will be capable of producing tornadoes, very large hail to 2 inches or greater in diameter, and damaging winds. Any storm that can interact with any lingering boundaries could potentially produce a strong tornado. Storms will eventually congeal into a line or complex and move into western Arkansas and southeast Oklahoma tonight, with the threat transitioning to damaging winds to around 70 mph over wider swaths. A low tornado threat would exist on the leading edge of any bows that can surge east to northeast. Storms should exit the region around or shortly after midnight tonight. Multiple rounds of heavy rain producing thunderstorms are possible mainly along and north of I-40 thru early evening, and could lead to some flash flooding. Locally heavy rainfall is also possible with the storm complex south of I-40 tonight, but the system will be more progressive by then, limiting the heavy rain potential. Some main-stem rivers may experience flooding as well as runoff from this event occurs. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Activation of the Regional Spotter Network Expected. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. FRIDAY AND SATURDAY...No Hazards. SUNDAY THROUGH WEDNESDAY...Thunderstorm Potential. EXTENDED DISCUSSION... Limited thunderstorm potential will exist down near the Red River on Friday, but the best severe weather potential will be south of the river in Texas. Storm chances will return next week, but the potential for widespread organized severe weather appears low at this point. A weak storm system could bring some locally heavy rain potential by midweek next week. weather.gov/tulsa contains additional information.
In the hours before
Special weather statement, May 27, 4:31 PM CDT, 24 minutes before
Special Weather Statement
National Weather Service Tulsa OK
431 PM CDT Thu May 27 2021
ARZ001-010-011-272200-
Madison AR-Benton AR-Washington AR-
431 PM CDT Thu May 27 2021
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL BENTON...
NORTHWESTERN MADISON AND NORTHEASTERN WASHINGTON COUNTIES UNTIL 500
PM CDT...
At 431 PM CDT, a strong thunderstorm was located 3 miles southeast of
Tontitown, moving northeast at 25 mph.
Nickel size hail and winds in excess of 40 mph will be possible with
this storm.
Locations in or near the path include...
Fayetteville... Springdale...
Lowell... Farmington...
Tontitown... Bethel Heights...
Hindsville... Withrow Springs State Park...
War Eagle... Hobbs State Park...
Clifty... Johnson...
Elm Springs... Goshen...
Beaver Lake... Mayfield...
Monte Ne... Larue...
Best... Wheeler...
This includes Interstate 49 between mile markers 59 and 78.
LAT...LON 3601 9423 3617 9433 3638 9390 3638 9388
3637 9388 3637 9387 3634 9387 3634 9386
3631 9383 3631 9380 3615 9372
TIME...MOT...LOC 2131Z 245DEG 21KT 3613 9420
LacyLocal storm report, May 27, 4:46 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
446 PM CDT THU MAY 27 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM FLASH FLOOD 2 WNW OWASSO 36.28N 95.88W
05/27/2021 TULSA OK EMERGENCY MNGR
WATER OVER THE ROADWAY AT 86TH STREET NORTH
AND MEMORIAL.
&&Special weather statement, May 27, 4:46 PM CDT, 9 minutes before
Special Weather Statement
National Weather Service Tulsa OK
446 PM CDT Thu May 27 2021
OKZ060>063-067-068-272245-
Tulsa OK-Cherokee OK-Rogers OK-Delaware OK-Mayes OK-Wagoner OK-
446 PM CDT Thu May 27 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN ROGERS...SOUTHERN
DELAWARE...MAYES...NORTHERN WAGONER...NORTHWESTERN CHEROKEE AND EAST
CENTRAL TULSA COUNTIES UNTIL 545 PM CDT...
At 445 PM CDT, strong thunderstorms were located along a line
extending from 2 miles west of Pensacola to 3 miles southwest of
Inola to 3 miles northwest of Broken Arrow. Movement was east at 45
mph.
Wind gusts up to 50 mph will be possible with these storms.
Locations in or near the path include...
Tulsa... Broken Arrow...
Wagoner... Jay...
Pryor... Coweta...
Pryor Creek... Catoosa...
Chouteau... Inola...
Locust Grove... Salina...
Adair... Hulbert...
Spavinaw... Hoot Owl...
Peggs... Rose...
Leach... Chloeta...
This includes Interstate 44 between mile markers 222 and 230, and
between mile markers 233 and 264.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Tornado Watch remains in effect until 700 PM CDT for northeastern
and east central Oklahoma.
LAT...LON 3648 9461 3602 9500 3590 9515 3597 9548
3607 9602 3621 9571 3643 9544
TIME...MOT...LOC 2145Z 280DEG 39KT 3644 9517 3611 9555 3607 9585
69Local storm report, May 27, 4:51 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
451 PM CDT THU MAY 27 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM HAIL JOHNSON 36.13N 94.16W
05/27/2021 U0.75 INCH WASHINGTON AR PUBLIC
REPORT FROM MPING: DIME (0.75 IN.).
&&Local storm report, May 27, 4:52 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
452 PM CDT THU MAY 27 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0448 PM HAIL 1 SW SPRINGDALE 36.18N 94.14W
05/27/2021 U1.25 INCH WASHINGTON AR PUBLIC
REPORT FROM MPING: HALF DOLLAR (1.25 IN.).
&&Special weather statement, May 27, 4:55 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Tulsa OK
455 PM CDT Thu May 27 2021
ARZ011-272230-
Madison AR-
455 PM CDT Thu May 27 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN MADISON COUNTY UNTIL 530
PM CDT...
At 455 PM CDT, a strong thunderstorm was located over Japton, moving
east at 20 mph.
Penny size hail and winds in excess of 40 mph will be possible with
this storm.
Locations in or near the path include...
Aurora... Japton...
Witter... Boston...
Georgetown... Patrick...
Red Star...
LAT...LON 3584 9389 3601 9393 3611 9357 3585 9352
3584 9352
TIME...MOT...LOC 2155Z 260DEG 15KT 3594 9383
LacyThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 27, 9:08 AM CDT | River Flood Warning | TSA | Ottawa | 29 hr |
| May 27, 9:58 AM CDT | River Flood Advisory | TSA | Cherokee | 4 days |
| May 27, 10:46 AM CDT | Flash Flood Watch | TSA | Adair, Cherokee, Craig, Creek, Delaware, McIntosh and 11 more | 11 hr |
| May 27, 11:31 AM CDT | Areal Flood Advisory | TSA | Ottawa | 3 hr |
| May 27, 12:30 PM CDT | Special Weather Statement | TSA | Washington | 45 min |
| May 27, 12:41 PM CDT | Special Weather Statement | TSA | Ottawa | 34 min |
| May 27, 12:46 PM CDT | Severe Thunderstorm Warning | TSA | Craig, Delaware, Ottawa | 44 min |
| May 27, 12:57 PM CDT | Severe Thunderstorm Warning | TSA | Osage | 27 min |
| May 27, 1:12 PM CDT | Special Weather Statement | TSA | Nowata, Washington | 63 min |
| May 27, 1:26 PM CDT | Special Weather Statement | TSA | Osage | 34 min |
| May 27, 1:29 PM CDT | Special Weather Statement | TSA | Ottawa | 46 min |
| May 27, 1:30 PM CDT | Flash Flood Warning | TSA | Ottawa | 6 hr |
| May 27, 1:35 PM CDT | Areal Flood Advisory | TSA | Craig, Nowata | 2 hr |
| May 27, 1:40 PM CDT | Areal Flood Advisory | TSA | Osage, Pawnee | 3 hr |
| May 27, 1:55 PM CDT | Special Weather Statement | TSA | Osage | 65 min |
| May 27, 2:36 PM CDT | Areal Flood Advisory | TSA | Osage, Washington | 92 min |
| May 27, 2:37 PM CDT | Severe Thunderstorm Warning | TSA | Nowata, Osage, Rogers, Washington | 53 min |
| May 27, 2:54 PM CDT | River Flood Warning | TSA | Cherokee | 5 hr |
| May 27, 2:54 PM CDT | River Flood Advisory | TSA | Cherokee, Delaware | 22 hr |
| May 27, 2:54 PM CDT | River Flood Advisory | TSA | Adair, Cherokee, Delaware | 35 hr |
| May 27, 3:08 PM CDT | Severe Thunderstorm Warning | TSA | Rogers, Tulsa, Washington | 52 min |
| May 27, 3:15 PM CDT | Special Weather Statement | TSA | Osage | 45 min |
| May 27, 3:18 PM CDT | Severe Thunderstorm Warning | TSA | Creek | 57 min |
| May 27, 3:23 PM CDT | Severe Thunderstorm Warning | TSA | Osage | 37 min |
| May 27, 3:27 PM CDT | Severe Thunderstorm Warning | TSA | Craig, Mayes, Nowata, Rogers | 63 min |
| May 27, 3:42 PM CDT | Severe Thunderstorm Warning | TSA | Creek, Okfuskee | 48 min |
| May 27, 3:49 PM CDT | Severe Thunderstorm Warning | TSA | Craig, Mayes, Nowata, Osage, Pawnee, Rogers and 2 more | 56 min |
| May 27, 3:51 PM CDT | Flash Flood Warning | TSA | Craig, Nowata | 3 hr |
| May 27, 4:08 PM CDT | Flash Flood Warning | TSA | Osage, Washington | 3 hr |
| May 27, 4:15 PM CDT | Special Weather Statement | TSA | Okmulgee | 30 min |
| May 27, 4:18 PM CDT | Flash Flood Warning | TSA | Osage, Pawnee, Rogers, Tulsa, Washington | 3 hr |
| May 27, 4:26 PM CDT | Special Weather Statement | TSA | Tulsa, Wagoner | 34 min |
| May 27, 4:34 PM CDT | Severe Thunderstorm Warning | TSA | Craig, Delaware, Mayes, Ottawa | 56 min |
| May 27, 4:42 PM CDT | Areal Flood Advisory | TSA | Creek, Okmulgee, Rogers, Tulsa, Wagoner | 3 hr |
| May 27, 4:46 PM CDT | Special Weather Statement | TSA | Delaware, Mayes | 59 min |
| May 27, 4:51 PM CDT | Severe Thunderstorm Warning | TSA | Creek, Okfuskee | 39 min |
| May 27, 4:59 PM CDT | Flash Flood Warning | TSA | Craig, Delaware, Mayes, Rogers | 3 hr |
| May 27, 5:07 PM CDT | Special Weather Statement | TSA | Wagoner | 38 min |
| May 27, 5:26 PM CDT | Special Weather Statement | TSA | Delaware | 34 min |
| May 27, 5:26 PM CDT | Severe Thunderstorm Warning | TSA | Creek, Okfuskee | 64 min |
| May 27, 5:39 PM CDT | Severe Thunderstorm Warning | TSA | Cherokee, Muskogee, Wagoner | 51 min |
| May 27, 5:47 PM CDT | Special Weather Statement | TSA | Okmulgee | 43 min |
| May 27, 6:06 PM CDT | Severe Thunderstorm Warning | TSA | Okfuskee | 39 min |
| May 27, 6:07 PM CDT | Flash Flood Warning | TSA | Creek, Okfuskee, Okmulgee | 3 hr |
| May 27, 6:10 PM CDT | Severe Thunderstorm Warning | TSA | Okfuskee, Okmulgee | 50 min |
| May 27, 6:26 PM CDT | Flash Flood Warning | TSA | Adair, Cherokee, Muskogee, Okmulgee, Wagoner | 2 hr |
| May 27, 6:34 PM CDT | Special Weather Statement | TSA | Cherokee | 41 min |
| May 27, 6:35 PM CDT | Areal Flood Warning | TSA | Craig, Nowata | 12 hr |
| May 27, 6:35 PM CDT | Severe Thunderstorm Warning | TSA | Okfuskee, Okmulgee | 40 min |
| May 27, 6:51 PM CDT | Areal Flood Warning | TSA | Osage, Washington | 12 hr |
| May 27, 6:51 PM CDT | Severe Thunderstorm Warning | TSA | McIntosh, Muskogee, Okmulgee | 39 min |
| May 27, 6:59 PM CDT | Severe Thunderstorm Warning | TSA | McIntosh, Okfuskee, Okmulgee, Pittsburg | 46 min |
| May 27, 4:31 PM CDT | Special Weather Statement | TSA | Benton | 29 min |
| May 27, 4:37 PM CDT | Severe Thunderstorm Warning | TSA | Benton, Washington | 53 min |
| May 27, 5:11 PM CDT | Special Weather Statement | TSA | Madison | 34 min |
| May 27, 5:49 PM CDT | Special Weather Statement | TSA | Benton | 41 min |
| May 27, 6:16 PM CDT | Areal Flood Advisory | TSA | Benton, Carroll, Madison, Washington | 3 hr |
| May 27, 6:29 PM CDT | Severe Thunderstorm Warning | TSA | Benton, Carroll, Madison, Washington | 61 min |
Nearby
Special Weather Statements in Arkansas, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.